Mar 16, 2011
Hi Rob, my husband had no anemia when he first got tested according to the results. We went for our second test after 4month now and his cd4 has gone up from 78 - 180 but now the results has marocytosis which i believe has something to do with anemia. Is it something possible when someone starts to take ARVs or its link with resistance to the drugs he is taking. I am a bit scare to loose him and may you please help me with ways this can be corrected. Many thanks
| Response from Dr. Frascino
Macrocytosis means that the red blood cells are large. This is not worrisome in most cases and can be caused by certain antiretroviral drugs, such as AZT. Correcting macrocytosis is not necessary. What's important now is decreasing your husband's HIV viral load and increasing the CD4 count. I would suggest you spend some time reviewing the wealth of information on this site, in the archives, and on the related links. You should also discuss these and any other concerns you might have with your husband's HIV physician specialist at the time of his next visit.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Bloody Pee After Anal With Condom Worried I Have HIV
- Diarrhea After Unprotected Vaginal Sex Worried I Have HIV
- Psoriasis After Masturbation Worried I Have HIV
- Sore Testicles After Lap Dance Worried I Have HIV
- Swollen Lymph Glands After Sucking Penis Worried I Have HIV
- White Bumps On Penis After Vaginal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.